Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 1, NWS Charleston, WV

January 29, 20084 counties in West Virginia; Gallia County, Lawrence County, Ohio; Boyd County, Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Jan 29, 2008, 11:19 PM EST for 4 counties in West Virginia; Gallia County, Lawrence County, Ohio; Boyd County, Kentucky. It was in force for 41 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 29, 2008, 11:19 PM EST (04:19 UTC)
Expired
Jan 30, 2008, 12:00 AM EST
In force
41 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boyd County, KY, Gallia County, OH, Lawrence County, OH, Cabell County, WV, Lincoln County, WV, Mason County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 64 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 29, 11:20 PM ESTTSTM WND DMGIronton, OHTWIGS OR SMALL BRANCHES BROKEN. EVENT OCCURRED BETWEEN 1105 PM 01/29/2008 AND 1120 PM 01/29/2008
Jan 29, 11:25 PM ESTTSTM WND DMGAshland, KYA FEW TREES OR LARGE BRANCHES DOWN
Jan 29, 11:26 PM ESTTSTM WND DMGAshland, KYSTRUCTURAL DAMAGE. EVENT OCCURRED BETWEEN 1111 PM 01/29/2008 AND 1126 PM 01/29/2008
Jan 29, 11:50 PM ESTTSTM WND DMG3 Se Barboursville, WVTREES WERE BLOWN DOWN AROUND THE SALT ROCK VICINITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 29, 8:12 PM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 394 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
394 m²/s²
0-3 km storm-relative helicity
451 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 300419
SVRRLX
KYC019-OHC053-087-WVC011-043-053-099-300500-
/O.NEW.KRLX.SV.W.0001.080130T0419Z-080130T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1119 PM EST TUE JAN 29 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOYD COUNTY IN KENTUCKY...
  CABELL COUNTY IN WEST VIRGINIA...
  NORTHWESTERN LINCOLN COUNTY IN WEST VIRGINIA...
  MASON COUNTY IN WEST VIRGINIA...
  NORTHERN WAYNE COUNTY IN WEST VIRGINIA...
  SOUTHERN GALLIA COUNTY IN SOUTHEAST OHIO...
  LAWRENCE COUNTY IN SOUTHEAST OHIO...
  
* UNTIL MIDNIGHT EST

* AT 1109 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES NORTHWEST OF LAKE VESUVIUS TO COALTON TO 10 MILES    
  SOUTHWEST OF GARNER...MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DURBIN...BURNAUGH...KENOVA AND CEREDO BY 1125 PM EST...
  CENTERVILLE AND CHESAPEAKE BY 1130 PM EST...
  PROCTORVILLE...WAYNE AND HUNTINGTON BY 1135 PM EST...
  BEECH FORK STATE PARK BY 1140 PM EST...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST
WEDNESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO.

LAT...LON 3843 8279 3850 8267 3856 8279 3867 8278
      3869 8271 3880 8266 3895 8191 3893 8190
      3889 8193 3875 8181 3868 8180 3866 8196
      3860 8206 3828 8206 3817 8262 3817 8263
      3817 8261 3817 8263 3827 8261 3825 8280
TIME...MOT...LOC 0419Z 256DEG 46KT 3871 8263 3844 8263
          3823 8272

$$

19
2 follow-up statements
000 
WWUS51 KRLX 300440
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1138 PM EST TUE JAN 29 2008

KYC019-OHC087-300448-
/O.CAN.KRLX.SV.W.0001.000000T0000Z-080130T0500Z/
BOYD KY-LAWRENCE OH-
1138 PM EST TUE JAN 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR BOYD COUNTY IN KENTUCKY...AND
LAWRENCE COUNTY IN SOUTHEAST OHIO IS CANCELLED...

THE LINE OF STORMS HAS MOVED EAST OF THE AREA...SO THE SEVERE 
THUNDERSTORM WARNING IS NOW CANCELLED. HOWEVER...GUSTS OF 40 TO 50 
MPH CAN STILL BE EXPECTED THROUGH MUCH OF THE NIGHT AS COLDER AIR 
RUSHES IN BEHIND THE STRONG COLD FRONT.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3830 8258 3842 8245 3843 8234 3849 8230
      3857 8229 3858 8235 3865 8232 3877 8248
      3895 8191 3889 8193 3875 8181 3868 8180
      3866 8196 3860 8206 3828 8206 3817 8262
TIME...MOT...LOC 0438Z 256DEG 46KT 3876 8232 3849 8233
          3828 8242

$$

OHC053-WVC011-043-053-099-300500-
/O.CON.KRLX.SV.W.0001.000000T0000Z-080130T0500Z/
GALLIA OH-MASON WV-CABELL WV-WAYNE WV-LINCOLN WV-
1138 PM EST TUE JAN 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
FOR NORTHWESTERN LINCOLN...NORTHERN WAYNE...CABELL...MASON AND
SOUTHERN GALLIA COUNTIES...

AT 1134 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF GALLOPOLIS FERRY TO HUNTINGTON TO 
CENTERVILLE...MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GALLIPOLIS...GALLOPOLIS FERRY AND BARBOURSVILLE BY 1145 PM EST...
  HENDERSON...POINT PLEASANT...ASHTON AND ONA BY 1150 PM EST...
  MILTON AND HAMLIN BY 1155 PM EST...
  GRIMMS LANDING BY MIDNIGHT EST...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3830 8258 3842 8245 3843 8234 3849 8230
      3857 8229 3858 8235 3865 8232 3877 8248
      3895 8191 3889 8193 3875 8181 3868 8180
      3866 8196 3860 8206 3828 8206 3817 8262
TIME...MOT...LOC 0438Z 256DEG 46KT 3876 8232 3849 8233
          3828 8242

$$

19
000 
WWUS51 KRLX 300501
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1159 PM EST TUE JAN 29 2008

OHC053-WVC011-043-053-099-300509-
/O.EXP.KRLX.SV.W.0001.000000T0000Z-080130T0500Z/
GALLIA OH-MASON WV-CABELL WV-WAYNE WV-LINCOLN WV-
1159 PM EST TUE JAN 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN...
NORTHERN WAYNE...CABELL...MASON AND SOUTHERN GALLIA COUNTIES EXPIRES
AT MIDNIGHT EST...

THE LINE OF STORMS RESPONSIBLE FOR THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS AND IS EXITING THE AREA...THEREFORE THE WARNING WILL 
BE ALLOWED TO EXPIRE. HOWEVER...WIND GUSTS OF 40 TO 50 MPH ARE STILL 
EXPECTED OVERNIGHT AS COLDER AIR RUSHES IN BEHIND THE STRONG COLD 
FRONT.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3830 8258 3842 8245 3843 8234 3849 8230
      3857 8229 3858 8235 3865 8232 3877 8248
      3895 8191 3889 8193 3875 8181 3868 8180
      3866 8196 3860 8206 3828 8206 3817 8262
TIME...MOT...LOC 0459Z 256DEG 46KT 3882 8198 3855 8200
          3834 8209

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 6:34 PM EST, 4 hours 45 minutes earlier.

Area forecast discussion, Jan 29, 6:34 PM EST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
634 PM EST TUE JAN 29 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE EAST TONIGHT WITH STRONG GUSTY
WINDS. HIGH PRESSURE RETURNS FOR WEDNESDAY AND THURSDAY. ANOTHER
STORM SYSTEM BRINGS RAIN THURSDAY NIGHT AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
MODELS VERY CLOSE ON PUSHING A VERY STRONG COLD FRONT THROUGH OUR
AREA TONIGHT. THE SYSTEM TAKES ON A NEGATIVE TILT AS IT MOVES
THROUGH. WHILE INSTABILITY ITSELF IS TOO WEAK FOR THE FORMATION OF
STRONG TO SEVERE THUNDERSTORMS...THE WIND PROFILE IS STRONG SO THAT
HEAVIER SHOWERS AND ANY THUNDERSTORM COULD BRING DOWN SOME
POTENTIALLY DAMAGING WINDS. THIS WILL BE ESPECIALLY TRUE ALONG THE
FRONT. OTHERWISE...THE WINDS WILL BE STRONG AND GUSTY TONIGHT...SO
THAT A WIND ADVISORY REMAINS IN EFFECT FROM 9PM AND GOES THROUGH THE
NIGHT. THE HIGHER ELEVATIONS OF THE MOUNTAINS WILL BE MOST PRONE TO
THESE SYNOPTIC SCALE WINDS. IN SHORT...FORECASTING THE POTENTIAL OF
45 TO 55 MPH WIND GUSTS TONIGHT...MAINLY ALONG THE FRONT AND IN THE
HIGHER ELEVATIONS OF THE MOUNTAINS. A GOOD SWATH OF DEEP MOISTURE
EMBEDDED IN THE SOUTHERLY LOW LEVEL JET SITUATED OVER OUR AREA AHEAD
OF THE FRONT MEANS HIGH POPS AND GENERALLY BETWEEN ONE HALF AND ONE
INCH OF RAIN BEFORE THE SYSTEM MOVES OUT BY DAWN WEDNESDAY. WITH
THESE AMOUNTS...WE DO NOT EXPECT SIGNIFICANT...IF ANY...WATER
PROBLEMS OVERNIGHT...BUT THIS WILL BE MONITORED IN CASE STRONG
CONVECTION WOULD FORM IN THIS BAND OF RAIN SHOWERS. TEMPERATURES
WILL TAKE A NOSE DIVE BEHIND THE FRONT...WITH ANY LINGERING POST
FRONTAL RAIN SHOWERS RAPIDLY CHANGING TO SNOW SHOWERS. HOWEVER...THE
SPEED OF THE SYSTEM AND THE DRY AIR MOVING IN BEHIND THE FRONT
PRECLUDES ANY SIGNIFICANT SNOW ACCUMULATIONS ANYWHERE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
UPSLOPE SNOW SHOWERS QUICKLY END IN MOUNTAINS BY 15Z WEDNESDAY WITH
H85 MOISTURE DEPARTING AS HIGH PRESSURE BUILDS IN FROM THE SW.
STRONG GUSTY WINDS WILL PREVAIL IN NORTHERN MOUNTAINS AS GOOD
MOMENTUM TRANSFER IS REALIZED WITH DECENT CAA KICKING IN...THUS KEPT
WIND ADV GOING UNTIL 17Z WEDNESDAY...WHEN WINDS GET BELOW ADV
CRITERIA. CLEARING TREND BEGINS IN WEST 15Z WITH ALL AREAS MOSTLY
CLEAR BY 21Z.

LOW PRESSURE DEVELOPS LEE SIDE OF ROCKIES WEDNESDAY AFTERNOON AND
DIVES SE TO LOUISIANA ON THURSDAY. LOW LIFTS NORTHEAST TO NEAR
KY/IN BORDER BY 12Z FRIDAY. SYSTEM NEARLY VERTICALLY STACKED WITH A
STRONG LOW LEVEL JET IN EXCESS OF 70KTS PROGGED TO CROSS CWA BY END
OF PERIOD. GOOD MOISTURE FEED FROM GULF OF MEXICO WITH THIS JET
SHOULD GENERATE A GOOD AMOUNT OF QPF. ONE LIMITING FACTOR TO
EXCESSIVE RAINFALL OVER CWA IS A SE FLOW IN THE LOW LEVELS AS JET
AND ASSOCIATE MOISTURE APPROACH. INITIALLY EXPECT A SHADOW EFFECT
FOR LOWLANDS WITH THIS SCENARIO TO KEEP RAINFALL AMOUNTS FROM
GETTING TOO OUT OF HAND. EVEN SO...QPF IN THE 1-2 INCH RANGE WITH
THIS SYSTEM COULD CREATE SOME WATER ISSUES FOR CREEKS/RIVERS.

FOR TEMPS...CLOSELY FOLLOWED COOL MET GUIDANCE WITH DIURNAL TRACE
FOR WEDNESDAY AND THURSDAY. WAA AHEAD OF NEXT SYSTEM PROMPTED A NON
DIURNAL THURSDAY NIGHT WITH MINS OCCURRING SHORTLY AFTER MIDNIGHT
AND SLOWLY RISING THEREAFTER.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
LONG RANGE MODELS...GFS/ECMWF/CANADIAN...CONTINUE TO SHOW A STORM
SYSTEM WILL MOVE ACROSS REGION FRIDAY.  THE GFS IS STILL THE
QUICKEST OF THE MODELS AND HPC THINKS IT IS TOO FAST.  BECAUSE OF
THIS...HAVE GENERALLY FOLLOWED THE ECMWF FOR THIS PORTION OF THE
PACKAGE.  END RESULT WILL BE A GOOD CHANCE OF RAIN EARLY FRIDAY...
WITH DECREASING POPS FROM THE SOUTHWEST FRIDAY AFTERNOON THROUGH
FRIDAY NIGHT.

DEPENDING ON HOW MUCH RAIN FALLS TODAY AND TONIGHT...THIS SYSTEM
COULD BE CAPABLE OF PRODUCING SOME HIGH WATER/FLOODING PROBLEMS ON
FRIDAY.  WILL HAVE TO CONTINUE TO MONITOR THIS DEVELOPING STORM
SYSTEM...AND WILL HANDLE THIS IN THE HAZARDOUS WEATHER
OUTLOOK...CRWHWORLX.

COLDER AIR FILTERING INTO THE AREA SHOULD RESULT IN THE RAIN MIXING
WITH/CHANGING TO SNOW FRIDAY NIGHT...BEFORE THE PRECIPITATION ENDS
BY 12 UTC SAT.  ANY SNOW ACCUMULATIONS SHOULD BE LIGHT.

DRY WEATHER IS ANTICIPATED SATURDAY AND SUNDAY AS HIGH PRESSURE
SHOULD BE IN CONTROL.

ANOTHER SYSTEM APPROACHES SUNDAY NIGHT AND THEN REMAINS NEARBY
THROUGH THE END OF THE FORECAST.  AS A RESULT...HAVE INCREASED
PRECIPITATION CHANCES FROM WEST BEGINNING SUNDAY NIGHT.  ECMWF
APPEARS TO SHOW ASSOCIATED COLD FRONT WILL REMAIN NEAR OUR WESTERN
COUNTIES...AND BECAUSE OF THIS...HAVE GONE WITH LIKELY POPS ACROSS
THE WEST MONDAY NIGHT INTO TUESDAY.

HAVE GENERALLY GONE WITH HPC MAX/MIN TEMPS...WITH SOME TWEAKS.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
RADAR SHOWS A BROAD AREA OF RAIN SHOWERS COVERING GREAT PART OF OUR
CWA ATTM. LIGHT TO MODERATE RAINFALL HAVE BEEN REPORTED WITH MVFR
CEILINGS AT MOST SITES...EXCEPT IFR VISIBILITIES AND CEILINGS AT HTS
WITH THE STRONGEST SHOWERS SO FAR. LIGHTNING HAS BEEN DETECTED WITH
CONVECTION ACROSS THE SOUTHERN COUNTIES...EXPECTED TO MOVE NORTH
NEAR BKW THRU 03Z.

RAIN SHOWERS WILL CONTINUE AHEAD OF A VERY STRONG COLD FRONT...
OCCASIONALLY IFR IN HEAVIER SHOWERS. THUNDERSTORMS CAN NOT BE RULED
OUT ALONG THE FRONT...SO HAVE MENTIONED CB IN TAFS. LOW LEVEL
SOUTHERLY WINDS WILL CONTINUE TO INCREASE THIS TONIGHT ...BECOMING
RATHER STRONG OVERNIGHT. THE COLD FRONT SHOULD REACH SOUTHEAST OH BY
06-07Z...AND SPREAD QUICKLY EAST TO PRODUCE STRONG ISOLATED
THUNDERSTORMS AND WIDESPREAD WIND GUSTS OF 45 TO 55 MPH ALONG AND
BEHIND THE COLD FRONT. PREVAILING MVFR...LOCALLY IFR...CONDITIONS
TIL AFTER THE FRONT PASSES....IMPROVING FROM WEST TO EAST AFTER 10Z
TO VFR WITH WINDS SLOWLY DIMINISHING.

AVIATION OUTLOOK /AFTER 00Z THURSDAY/ NO SIGNIFICANT WEATHER
EXPECTED TIL THURSDAY NIGHT AND FRIDAY...WHEN IFR CONDITIONS IN RAIN
ARE POSSIBLE.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR WVZ005>011-013>020-
     024>036.
     WIND ADVISORY UNTIL 12 PM EST WEDNESDAY FOR WVZ037>040-046-047.
OH...WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR OHZ066-067-075-076-
     083>087.
KY...WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR KYZ101>103-105.
VA...WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR VAZ003-004.

&&

SYNOPSIS...JSH
NEAR TERM...JMV
SHORT TERM...30
LONG TERM...JSH
AVIATION...ARJ
Hazardous weather outlook, Jan 29, 3:19 PM EST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
319 PM EST TUE JAN 29 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>036-302030-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
319 PM EST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

AN ARCTIC COLD FRONT WILL BRING STRONG GUSTY WINDS TO THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

AN ARCTIC COLD FRONT WILL BRING STRONG GUSTY WINDS TO THE AREA
EARLY WEDNESDAY.

IN ADDITION...HEAVY RAIN IS POSSIBLE THURSDAY NIGHT AND
FRIDAY...WITH THE GROUND EXPECTED TO BE SATURATED BEFORE THE RAINS
START. SOME WATER PROBLEMS ARE A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ037>040-046-047-302030-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
319 PM EST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

AN ARCTIC COLD FRONT WILL BRING STRONG GUSTY WINDS TO THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

AN ARCTIC COLD FRONT WILL BRING STRONG GUSTY WINDS TO THE AREA
EARLY WEDNESDAY.

IN ADDITION...HEAVY RAIN IS POSSIBLE THURSDAY NIGHT AND FRIDAY...
WITH THE GROUND EXPECTED TO BE SATURATED BEFORE THE RAINS START.
SOME WATER PROBLEMS ARE A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 29, 10:16 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1016 PM EST TUE JAN 29 2008

KYZ101>103-105-OHZ083-084-086-087-300415-
GREENUP KY-CARTER KY-BOYD KY-LAWRENCE KY-VINTON OH-LAWRENCE OH-GALLIA
OH-JACKSON OH-
1016 PM EST TUE JAN 29 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 1016 PM EST...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 43
MILES WEST OF JACKSON TO 50 MILES SOUTHWEST OF OLIVE HILL...MOVING
EAST AT 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS
INCLUDE...JACKSON...MCARTHUR...IRONTON...LOUISA...GRAYSON...GRAHN...
GLOBE...HITCHINS...SOLDIER...CARTER AND GRAYS BRANCH.

THIS LINE OF STORMS WAS OCCURRING ALONG A POWERFUL COLD FRONT. WINDS
WILL ABRUPTLY SHIFT TO COME OUT OF THE WEST...WITH GUSTS TO 55 MPH
POSSIBLE...AS THE LINE PASSES. THESE GUSTS WILL BE STRONG ENOUGH TO
BREAK LIMBS AND PERHAPS KNOCK DOWN SOME SMALL OR OLD TREES.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

19
Special weather statement, Jan 29, 10:57 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1057 PM EST TUE JAN 29 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013-014-024-025-
300500-
GREENUP KY-CARTER KY-BOYD KY-LAWRENCE KY-VINTON OH-PERRY OH-LAWRENCE
OH-ATHENS OH-WASHINGTON OH-MORGAN OH-MEIGS OH-GALLIA OH-JACKSON
OH-PUTNAM WV-MASON WV-JACKSON WV-LOGAN WV-CABELL WV-WOOD WV-WAYNE
WV-LINCOLN WV-MINGO WV-
1057 PM EST TUE JAN 29 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 1057 PM EST...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 17
MILES NORTHWEST OF SOMERSET TO 21 MILES SOUTHWEST OF BLAINE...OR FROM
9 MILES EAST OF PICKERINGTON TO 6 MILES NORTHWEST OF SALYERSVILLE...
MOVING EAST AT 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS
INCLUDE...HUNTINGTON...ATHENS...CEREDO...KENOVA...GALLIPOLIS...POINT
PLEASANT...HURRICANE....NEW LEXINGTON...MCCONNELSVILLE...HAMLIN...
HITCHINS...GRAYS BRANCH...HOPEWELL...WARNOCK...SUMMIT AND LOCKWOOD.

THIS LINE OF STORMS WAS OCCURRING ALONG A POWERFUL COLD FRONT. WINDS
WILL ABRUPTLY SHIFT TO COME OUT OF THE WEST...WITH GUSTS TO 55 MPH
POSSIBLE...AS THE LINE PASSES. THESE GUSTS WILL BE STRONG ENOUGH TO
BREAK LIMBS AND PERHAPS KNOCK DOWN SOME SMALL OR OLD TREES. POWER
OUTAGES WILL ALSO BE POSSIBLE.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

19

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 4:07 PM ESTWinter Storm WatchRLX23 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2008Severe Thunderstorm Warnings in Ohio, 2008Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.